MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: estimated based off report that event occurred in july 2021 d6a: estimated based off report that implant occurred in november 2020.
 
Event or Problem Description
The following event originated from social media, and therefore despite good faith efforts the information is often incomplete.Additionally, due to the limited information received through good faith efforts, this event may represent a duplicate of an event which was already known to boston scientific.It was reported that stroke occurred.A left atrial appendage closure procedure was performed and a watchman closure device was implanted in november 2020.In july 2021, the patient experienced a mild cluster stroke and their pre-existing atrial fibrillation persisted.In january 2023, cardiac ablation was performed and in february 2023 cardioversion was performed.The patient experienced atrial flutter which was treated with cardiac ablation in july 2023.The patient's atrial fibrillation has stopped since then and normal sinus rhythm has been restored.
 
Event or Problem Description
The following event originated from social media, and therefore despite good faith efforts the information is often incomplete.Additionally, due to the limited information received through good faith efforts, this event may represent a duplicate of an event which was already known to boston scientific.It was reported that stroke occurred.A left atrial appendage closure procedure was performed and a watchman closure device was implanted in (b)(6) 2020.In (b)(6) 2021, the patient experienced a mild cluster stroke and their pre-existing atrial fibrillation persisted.In (b)(6) 2023, cardiac ablation was performed and in (b)(6) 2023 cardioversion was performed.The patient experienced atrial flutter which was treated with cardiac ablation in (b)(6) 2023.The patient's atrial fibrillation has stopped since then and normal sinus rhythm has been restored.
 
Additional Manufacturer Narrative
D4: model number, lot number, catalog number, expiration date, udi # added; d6a: implant date corrected from (b)(6) 2020; h4: manufacture date added.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17980531
Report Number2124215-2023-57914
Device Sequence Number11389034
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025222150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale